Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 161, NWS Charleston, SC

July 6, 2011Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 6, 2011, 3:39 PM EDT for Colleton County, South Carolina. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 3:39 PM EDT (19:39 UTC)
Expired
Jul 6, 2011, 4:30 PM EDT
In force
51 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 4:00 PM EDTTSTM WND DMGRound O, SCTREE DOWN AT ROUND O POST OFFICE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2191 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2191 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WUUS52 KCHS 061939
SVRCHS
SCC029-062030-
/O.NEW.KCHS.SV.W.0161.110706T1939Z-110706T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...6 MILES SOUTHWEST OF ROUND O...MOVING EAST AT
  10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RITTER...WALTERBORO...ROUND O...COTTAGEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3306 8055 3304 8044 3297 8043 3292 8041
      3281 8042 3264 8062 3285 8075
TIME...MOT...LOC 1940Z 257DEG 10KT 3287 8056

$$
2 follow-up statements
173 
WWUS52 KCHS 061954
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
354 PM EDT WED JUL 6 2011

SCC029-062030-
/O.CON.KCHS.SV.W.0161.000000T0000Z-110706T2030Z/
COLLETON SC-
354 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL COLLETON COUNTY...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
GLOVERVILLE...OR ABOUT 8 MILES EAST OF WALTERBORO...MOVING EAST AT 10
MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 70 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... AVOID OPEN SPACES AND REMAIN LOW...KEEPING YOUR DISTANCE
FROM TALL OBJECTS SUCH AS TREES AND UTILITY POLES. IF INDOORS...STAY
AWAY FROM WINDOWS AND PLUMBING. ELECTRICAL APPLIANCES SHOULD BE
UNPLUGGED UNTIL THE THUNDERSTORM IS NO LONGER A THREAT.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3296 8062 3300 8050 3297 8043 3292 8041
      3281 8042 3264 8062 3282 8073
TIME...MOT...LOC 1953Z 257DEG 10KT 3288 8052

$$
548 
WWUS52 KCHS 062024
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EDT WED JUL 6 2011

SCC029-062034-
/O.EXP.KCHS.SV.W.0161.000000T0000Z-110706T2030Z/
COLLETON SC-
424 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL COLLETON COUNTY WILL
EXPIRE AT 430 PM EDT...

AT 422 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

LAT...LON 3296 8062 3300 8050 3297 8043 3292 8041
      3281 8042 3264 8062 3282 8073
TIME...MOT...LOC 2024Z 257DEG 10KT 3290 8042

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 1:43 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 6, 1:43 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
143 PM EDT WED JUL 6 2011

.SYNOPSIS...
ATLC HIGH PRES WILL GENERALLY PREVAIL ACROSS THE AREA THIS WEEK.
A WEAKENING COLD FRONT COULD ADVANCE INTO THE REGION N OF THE
SAVANNAH RIVER THIS WEEKEND AND WILL STALL BY EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
130 PM UPDATE...NO BIG CHANGES. INCREASED POPS A BIT INLAND BASED
ON THE LATEST RADAR IMAGERY. ISOLATED SEVERE WEATHER IS POSSIBLE
BUT DUE TO LACK OF SIGNIFICANT ORGANIZATION TO THE CONVECTION WILL
HOLD OFF MENTIONING IN THE HAZARDOUS WEATHER OUTLOOK.

PREVIOUS DISCUSSION...
TODAY/S MAIN FORECAST FEATURE WILL CONTINUE TO BE THE ATLC RIDGE
OVER MUCH OF THE AREA...ALTHOUGH IT IS SLOWLY GIVING WAY TO AN
APPROACHING UPSTREAM MID LAYER TROUGH NUDGING DOWN FROM THE
TENNESSEE VALLEY REGION. THIS TROUGH IS EXPECTED TO ENHANCE
DIURNAL CONVECTION TODAY OVER A LARGE PART OF THE CAROLINA
MIDLANDS AND SANDHILLS.

WITH THE WEAKENING OF THE RIDGE OVER CENTRAL GEORGIA AND CSRA...
WE EXPECT AN INCREASE IN COVERAGE IN AFTERNOON AND EVENING TSTMS
ALONG AND W OF I-95 AND WE HAVE RAISED POPS TO 40 PERCENT IN
LOCATIONS CLOSE TO THIS PROXIMITY. MUCH OF OUR CONVECTION WILL BE
DRIVEN ON THE MESOSCALE WITH BOUNDARIES AND THE SEA BREEZE THE
MAIN LOW LEVEL MECHANISMS. IN THE UPPER LEVELS...IT IS INTERESTING
TO NOTE THAT A BROAD LEFT FRONT EXIT REGION OF THE 250 MB JET
COMES UP LATE DAY FROM THE GULF OF MEXICO CUT-OFF LOW PRES SYSTEM
IN THE MID/LEVELS. THIS ADDITIONAL FORCING ALONG WITH A DECENT LOW
LEVEL INFLOW REGIME COULD ALLOW FOR SOME SIGNIFICANT MULTICELL
CLUSTERS LATER TODAY AND THIS EVENING. MOST OF THE HIGH RESOLUTION
GUIDANCE SUGGESTS THE TARGET REGION WILL BE FROM E OF AUGUSTA TO
ORANGEBURG TO THE PEE DEE OF SOUTH CAROLINA. HEAVY RAINFALL
LOCALLY AND ISOLATED SEVERE POTENTIAL IN THE FORM OF WET
MICROBURSTS ARE POSSIBLE FOR OUR INLAND AREAS THIS AFTERNOON AND
EVENING. SPC/S SLIGHT RISK DAY 1 REGION LOOKS REASONABLE AND WE
WILL ALLOW FOR SOME 12Z SOUNDING ANALYSIS BEFORE COMMITTING
ORGANIZED SEVERE MENTIONS IN OUR HAZARDOUS WEATHER OUTLOOK DUE TO
UPSTREAM CONVECTIVE UNCERTAINTIES.

LITTLE TO NO CHANGE MADE TO HIGH TEMPERATURES TODAY...LOWER TO MID
90S MOST AREAS INLAND FROM THE BEACHES AND BARRIER ISLANDS. WE DID
LOWER READINGS A DEGREE OR SO TO THE E OF U.S. 17 IN SOME SPOTS.

EVENING INTO OVERNIGHT STORMS MAY PERSIST IN SOUTH CAROLINA AND
SOME LINGERING CONVECTION MAY FLIRT WITH THE CHARLESTON TRI-COUNTY
REGION ONCE AGAIN...CONFIDENCE CERTAINLY LOW AT THIS POINT.

SMOKE FROM THE WILDFIRES MAY AFFECT SOME OF THE AREA THROUGH TONIGHT
AND WE CONTINUED TO MENTION SOME MORNING AREAS OF SMOKE...MAINLY
OVER SE GEORGIA.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
A BROAD UPPER TROUGH WILL SETTLE IN OVER THE EASTERN 1/3 OF THE
COUNTRY THROUGH THE PERIOD. THE UPPER TROUGH WILL BE SHARPEST ON
SATURDAY. THE ECMWF AND GFS ARE SHOWING THAT THIS UPPER TROUGH WILL
BE ASSOCIATED WITH A SURFACE TROUGH/WEAK FRONT THAT COULD REACH INTO
THE NORTHERN AREA BY SATURDAY. THE MODELS CONTINUE TO BE VERY
DIFFERENT CONCERNING THE POTENTIAL EVOLUTION OF A WEAK TROPICAL WAVE
THAT EMANATES FROM THE AROUND THE BAHAMAS. STILL FEEL THAT THE NAM
AND CANADIAN SOLUTIONS...WHICH BRING A CLOSED LOW NORTHWARD JUST
OFFSHORE OF THE AREA ON THURSDAY AND EARLY FRIDAY SEEM TOO
AGGRESSIVE. CONTINUED TO FOLLOW CLOSER TO THE GFS AND ECMWF
SOLUTIONS...WHICH KEEP A WEAK...OPEN TROPICAL WAVE WELL SOUTH OVER
FLORIDA AND INTO THE GULF OF MEXICO BY LATER FRIDAY AND SATURDAY.

GIVEN THE LACK OF MODEL AGREEMENT AND UNCERTAINTY...MADE ONLY MINOR
CHANGES TO THE POPS. THE BIGGEST CHANCE WAS TO INCREASE POPS WELL
INTO THE CHANCE RANGE FOR THURSDAY AND FRIDAY. THINK THE BEST
CHANCES FOR RAINFALL/CONVECTION WILL BE FRIDAY AND SATURDAY AS THE
UPPER TROUGH SHARPENS A BIT AND THE SURFACE FRONT/TROUGH MOVES
TOWARD THE REGION. GIVEN THE PRESENCE OF AN UPPER TROUGH AND
APPROACHING SURFACE FRONT...MAY SEE CONVECTION LINGER THROUGH MUCH
OF THE NIGHT FRIDAY NIGHT.  KEPT TEMPS NEAR NORMAL GIVEN NEAR TO
SLIGHTLY ABOVE NORMAL CHANCES FOR RAINFALL.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AN UPPER TROUGH AND ASSOCIATED SURFACE FRONT/TROUGH WILL BE MOVING
ACROSS THE NORTHERN AREA ON SATURDAY. DEEP LAYER RIDGING BUILDS BACK
FROM THE WEST SUNDAY THROUGH WEDNESDAY. LOOKS LIKE A WEAK SURFACE
FRONT WILL STALL OVER THE NORTHERN REGION SATURDAY AND SUNDAY BEFORE
WEAKENING AND MOVING NORTHWARD MONDAY AND BEYOND. THINK THE GFS IS A
LITTLE TOO FAR SOUTH WITH THE SURFACE FRONT/TROUGH ON SATURDAY AND
SUNDAY. DEEP LAYER MOISTURE IS PROGGED TO GRADUALLY DECREASE SATURDAY
AND BEYOND AS THE UPPER RIDGE BUILDS BACK OVER THE AREA.
HOWEVER...THINK THE PRESENCE OF THE WEAK SURFACE FRONT AND AFTERNOON
SEA BREEZE ON SATURDAY AND SUNDAY SHOULD STILL BE ENOUGH TO PRODUCE
SCATTERED AFTERNOON CONVECTION. COVERAGE OF CONVECTION EXPECTED TO
BE A LITTLE LOWER BY MONDAY INTO MID NEXT WEEK AS DEEP LAYER
MOISTURE BECOMES MORE MARGINAL AND THE WEAK SURFACE FRONT
DISSIPATES/MOVES NORTH OF THE REGION.

KEPT TEMPS NEAR NORMAL THROUGH SATURDAY THEN NEAR TO SLIGHTLY ABOVE
NORMAL MONDAY AND BEYOND.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
SMOKE FROM SOUTH GEORGIA WILDFIRES WILL CONTINUE TO BE THE MAIN
ISSUE THIS TAF PERIOD. CONDS ARE STARTING OUT VFR BUT MVFR CONDS ARE
LIKELY TO RETURN AT SOME POINT...WITH IFR CONDS
POSSIBLE...ESPECIALLY AT KSAV.

SHOWERS AND TSTMS THIS AFTERNOON SHOULD MOSTLY REMAIN W OF THE
TERMS...AT LEAST AFTER 21Z...SO WILL LET CB/S HANDLE THIS THREAT
FOR NOW AND AMEND THE TAFS IF NEEDED BASED ON RADAR TRENDS.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS EXPECTED TO DOMINATE
WITH BRIEF PERIODS OF MVFR/IFR...MAINLY IN SCATTERED AFTERNOON
THUNDERSTORMS. SMOKE FROM GA WILDFIRES MAY ALSO IMPACT THE
TERMS...ESPECIALLY KSAV.

&&

.MARINE...
A TYPICAL SUMMER-TIME REGIME ONGOING OVER THE WATERS...S WINDS
FOR THE MOST PART...SOME SE COMPONENT OVER GEORGIA WATERS. SPEEDS
OCCASIONALLY CLOSER TO 15-20 KT DURING NOCTURNAL PEAKS AND 10 KT OR
LESS SEAWARD FROM THE SEA BREEZE OSCILLATION DURING THE AFTERNOON
HOURS. SEAS 2 TO 4 FT. HAVE ADDED MENTION OF SMOKE FOR TODAY BASED
ON THE LATEST SATELLITE IMAGERY. A MARINE WEATHER STATEMENT IS
ALSO OUT ADDRESSING THE SMOKE.

NO HIGHLIGHTS EXPECTED THROUGH AT LEAST FRIDAY. MODELS CONTINUE TO
LACK AGREEMENT ON THE POTENTIAL EVOLUTION OF THE TROPICAL WAVE
CURRENTLY OVER THE BAHAMAS. HAVE STAYED WITH THE MORE CONSERVATIVE
SOLUTION...KEEPING A WEAK WAVE WELL SOUTH OVER SOUTH FLORIDA AND THE
GULF OF MEXICO FRIDAY AND SATURDAY. OTHERWISE...A BROAD UPPER TROUGH
WILL SET IN OVER THE AREA THROUGH SATURDAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS EXPECTED. WINDS GENERALLY 15 KT OR LESS AND SEAS
4 FT OR LESS THROUGH LATE FRIDAY. BY SATURDAY...EXPECT WINDS TO
INCREASE TO 15-20 KT AS A SURFACE FRONT APPROACHES FROM THE
NORTHWEST. WINDS SHOULD DECREASE AGAIN BY SUNDAY AND MONDAY AS
HIGH PRESSURE BUILDS BACK OVER THE REGION.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 6, 1:12 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EDT WED JUL 6 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-071000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
112 PM EDT WED JUL 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 6, 1:47 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
147 PM EDT WED JUL 6 2011

SCZ042-061815-
HAMPTON-
147 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON COUNTY
THROUGH 215 PM EDT...

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROCKETVILLE...HAMPTON AND MILEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3296 8103 3289 8098 3286 8116 3292 8118
TIME...MOT...LOC 1747Z 250DEG 7KT 3291 8111
Special weather statement, Jul 6, 2:04 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
204 PM EDT WED JUL 6 2011

SCZ043-044-050-061830-
CHARLESTON-DORCHESTER-INLAND COLLETON-
204 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND COLLETON COUNTIES THROUGH 230 PM EDT...

AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PARKERS FERRY LANDING...MOVING EAST AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3298 8029 3287 8028 3285 8048 3293 8050
TIME...MOT...LOC 1805Z 252DEG 10KT 3289 8042
Special weather statement, Jul 6, 2:16 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
216 PM EDT WED JUL 6 2011

GAZ101-SCZ042-047-061845-
EFFINGHAM-HAMPTON-INLAND JASPER-
216 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 245 PM EDT...

AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SCOTIA...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...FURMAN...GARNETT...GRAYS...LAKE WARREN STATE PARK...LENA...
PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3289 8109 3265 8096 3255 8129 3274 8139
TIME...MOT...LOC 1816Z 249DEG 9KT 3269 8122
Special weather statement, Jul 6, 2:43 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
243 PM EDT WED JUL 6 2011

GAZ088-SCZ040-061915-
ALLENDALE-SCREVEN-
243 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HILLTONIA...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN AND SYLVANIA...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3294 8173 3298 8166 3294 8133 3266 8147
      3282 8178
TIME...MOT...LOC 1843Z 288DEG 11KT 3287 8164
Special weather statement, Jul 6, 2:48 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
248 PM EDT WED JUL 6 2011

GAZ088-101-SCZ042-047-061930-
EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
248 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 330 PM EDT...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUCKASEE KING...MOVING NORTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EGYPT...KILDARE...SHAWNEE...FURMAN...GARNETT...PINELAND...
ROBERTVILLE...TARBORO AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 8109 3250 8097 3234 8143 3254 8153
TIME...MOT...LOC 1848Z 245DEG 10KT 3251 8129
Special weather statement, Jul 6, 2:51 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
251 PM EDT WED JUL 6 2011

SCZ040-042-061915-
ALLENDALE-HAMPTON-
251 PM EDT WED JUL 6 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 315 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FAIRFAX...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...BARTON...BRUNSON...CROCKETVILLE...FAIRFAX...GIFFORD...
MILEY AND SYCAMORE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3310 8117 3306 8112 3306 8110 3305 8109
      3302 8108 3296 8102 3292 8100 3284 8128
      3300 8137
TIME...MOT...LOC 1852Z 245DEG 10KT 3296 8122

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:47 PM EDTSpecial Weather StatementCHSHampton28 min
Jul 6, 2:04 PM EDTSpecial Weather StatementCHSDorchester26 min
Jul 6, 2:16 PM EDTSpecial Weather StatementCHSHampton29 min
Jul 6, 2:42 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester48 min
Jul 6, 2:51 PM EDTSpecial Weather StatementCHSAllendale24 min
Jul 6, 3:23 PM EDTAreal Flood AdvisoryCHSColleton, Dorchester66 min
Jul 6, 3:23 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper67 min
Jul 6, 3:57 PM EDTSpecial Weather StatementCHSJasper48 min
Jul 6, 4:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper43 min
Jul 6, 4:22 PM EDTSevere Thunderstorm WarningCHSJasper38 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.